Alert archive / Oregon / Hazardous Seas Warnings in 2021

Hazardous Seas Warning 44, NWS Medford, OR

July 13, 2021

NWS Medford, OR issued this hazardous seas warning at Jul 13, 2021, 2:35 PM PDT. It took effect at Jul 14, 2021, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2021, 2:35 PM PDT (21:35 UTC)
In effect from
Jul 14, 2021, 11:00 AM PDT
Expired
Jul 14, 2021, 8:33 AM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

521 
WHUS76 KMFR 132135
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
235 PM PDT Tue Jul 13 2021

PZZ356-376-141045-
/O.EXT.KMFR.GL.W.0026.000000T0000Z-210714T1800Z/
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-210716T0600Z/
/O.NEW.KMFR.SE.W.0044.210714T1800Z-210716T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
235 PM PDT Tue Jul 13 2021

...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM
PDT THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 45 kt and seas 10 to 14 ft at 7 seconds. For the Hazardous
  Seas Warning, very steep and hazardous seas 7 to 10 ft at 7
  seconds expected. For the Small Craft Advisory, north winds 20
  to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 7 
  seconds.

* WHERE...For the Gale Warning from Gold Beach south and beyond 3
  nm from shore. For the hazardous Seas Warning south of Pistol
  River from 5 nm to 30 nm from shore. For the Craft Advisory all
  other areas.

* WHEN...For the Gale Warning, until 11 AM PDT Wednesday. For 
  the Hazardous Seas Warning, from 11 AM Wednesday to 11 PM PDT 
  Thursday. For the Small Craft Advisory, until 11 PM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-141045-
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-210714T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
235 PM PDT Tue Jul 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep wind-driven seas of 6 to 8 ft.

* WHERE...All areas.

* WHEN...Until 11 AM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
2 follow-up statements
482 
WHUS76 KMFR 141009
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
309 AM PDT Wed Jul 14 2021

PZZ356-376-142315-
/O.CON.KMFR.GL.W.0026.000000T0000Z-210714T1800Z/
/O.CON.KMFR.SC.Y.0074.000000T0000Z-210716T0600Z/
/O.CON.KMFR.SE.W.0044.210714T1800Z-210716T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
309 AM PDT Wed Jul 14 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 10 to 14 ft at 7 seconds. For the 
  Hazardous Seas Warning, very steep and hazardous seas 7 to 10 
  ft at 7 seconds expected. For the Small Craft Advisory, north 
  winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 
  7 seconds.

* WHERE...For the Gale Warning from Gold Beach south and beyond 3
  nm from shore. For the hazardous Seas Warning south of Pistol
  River from 5 nm to 30 nm from shore. For the Small Craft 
  Advisory all other areas.

* WHEN...For the Gale Warning, until 11 AM PDT today. For the
  Hazardous Seas Warning, from 11 AM today to 11 PM PDT Thursday.
  For the Small Craft Advisory, until 11 PM PDT Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-141800-
/O.CON.KMFR.SC.Y.0074.000000T0000Z-210714T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
309 AM PDT Wed Jul 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep wind-driven seas of 6 to 8 ft.

* WHERE...All areas.

* WHEN...Until 11 AM PDT today.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
921 
WHUS76 KMFR 141533
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
833 AM PDT Wed Jul 14 2021

PZZ356-376-150445-
/O.EXT.KMFR.GL.W.0026.000000T0000Z-210715T0600Z/
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-210716T1800Z/
/O.CAN.KMFR.SE.W.0044.210714T1800Z-210716T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
833 AM PDT Wed Jul 14 2021

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 45 kt and seas 9 to 11 ft at 7 seconds. For the Small 
  Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt 
  and seas 6 to 9 ft at 7 seconds.

* WHERE...The Gale Warning will affect areas between 5 nm and 30
  nm of the coast south of Gold Beach. Small Craft Advisory
  conditions will affect all but sheltered areas near the coast
  through this evening, then all but sheltered areas south of Port
  Orford until late Friday morning.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 11 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-150445-
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-210715T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
833 AM PDT Wed Jul 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
   EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep
  wind-driven seas of 5 to 7 ft.

* WHERE...From Bandon to Cape Blanco, mostly 2 nm to 20 nm
  offshore. 

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jul 13, 2:02 PM PDT, 33 minutes earlier.

Area forecast discussion, Jul 13, 2:02 PM PDT, 33 minutes before
Area Forecast Discussion
National Weather Service Medford OR
202 PM PDT Tue Jul 13 2021

.DISCUSSION...13/12Z NAM/GFS/EC in.

Lots of marine stratus offshore. Mostly clear skies prevail over
the inland areas and the coast, except for areas of smoke mostly
emanating from the Jack and Bootleg fires. Expect the marine
stratus to move back onshore later this afternoon and into the
coastal valleys tonight.

Today will be the last really hot day of this high heat cycle.
High temperatures today will be about 10-15 degrees above normal
over northern California with the lower Klamath Valley seeing
highs in the 100-105 degree range. Most populated areas inland
will see highs 5-10 degrees above normal, ranging from the middle
90s to around 100 degrees. Excessive Heat Warnings and Heat
Advisories remain in effect. See NPWMFR for details.

Today will also mark the 24th consecutive day of 95+ degrees here
at the Medford Airport, the longest such streak on record. The
forecast high on Wednesday is 95 degrees, so it may increase to 25
days tomorrow. Thursday will be cooler and the streak is forecast
to end that day. To escape the heat (and the smoke, for that
matter), the coast will see highs in the lower 60s to lower 70s.
The sunniest areas will be from Port Orford to Gold Beach.

The strong upper ridge that has been dominating the weather
picture over the area will move out Wednesday, and it will be
replaced by a weak trough. This will bring in the relatively
cooler weather. While it will remain hot, inland high temperatures
will be around 10 degrees above normal Wednesday and around 5
degrees above normal Thursday. Friday will be cooler still, with
highs 0-5 degrees above normal.

However, a strong ridge will build over the intermountain states
beginning Saturday, and this will force the trough offshore
initiate a warming trend inland. By next Tuesday, inland high
temperatures will approach the values currently forecasted for
Wednesday. So, the break will last from Wednesday into Saturday,
then it's back to hot.

No thunderstorms are forecast over the coming week, but some of
the GEFS model ensemble members are hinting at the return of
convection as early as next Monday. The models are currently
forecasting consistent southwest flow over the area through the
extended period, but if the offshore trough digs a bit deeper,
this could turn the flow more southerly, thus opening the door for
monsoonal moisture to enter the area. At this time, the chances of
thunderstorms look minimal, but this will be monitored over the
coming days.

&&

.AVIATION...For the 13/18Z TAF Cycle...Over the coastal waters,
along the coast, widespread IFR cigs with areas of IFR vsby a little
offshore will fill into the coastal valleys again tonight.

Inland, clouds will not be an impact over the next 24 hours.
However, smoke from the Jack Fire east of Roseburg, and Bootleg Fire
northeast of Klamath Falls, is creating areas of MVFR/IFR visibility
with some higher terrain restrictions. This will prevail mostly to
the southeast and south of those fires today into this evening,
encompassing a large portion of south-central Oregon into far
northern California. Sven

&&

.MARINE...Updated 200 PM PDT Tuesday 13 July 2021...A strong
thermal trough near the coast will continue to produce strong north
winds and steep wind-driven seas across the area. Gales and very
steep seas will continue south of Cape Blanco, peaking in strength
during the afternoons and evenings. The thermal trough will weaken
Wednesday night into Thursday, and winds and seas will decrease at
that time. Sven

&&

.FIRE WEATHER...200 PM Tuesday 12 July 2021...Little change is
expected for the rest of this week, other than gradual cooling
Wednesday-Friday with slightly higher relative humidities in the
afternoons. It will remain dry through the weekend.

The main concern is a high Haines again into this evening (and also
Wed pm/eve) with a Haines 6 expected within the perimeter of the
Bootleg Fire with pyrocumulus likely. Given the high potential for
extreme fire behavior, a Red Flag Warning remains in effect until 8
pm PDT Wednesday. Most active burning period, though, is expected to
be from 2-8 pm.

For those folks in evacuation zones near the Bootleg Fire, we want
to stress how dangerous of a situation this is, and you will be much
safer well away from the fire. If you live in a level 2 evacuation
zone, consider evacuating early, or at the very least go over your
fire evacuation plan and gather your go kits so you can leave at a
moment's notice.

Hot, dry, breezy and unstable conditions are also expected across
much of the remainder of the area inland from the coast this
afternoon/evening and again Wednesday afternoon and evening. This
could result in increased fire behavior on the other actively
burning wildfires in the area. While we still expect breezy
conditions out there along with low RH, winds probably won't be
quite as gusty as they were yesterday, so no Red Flag Warning. Right
now, we're just headlining in the FWF. Wednesday, we could see an
uptick in winds in the afternoon and evening due to slightly
stronger winds aloft (at 700 and 600 mb) and tighter pressure
gradient. As a result a few locations in fire zone 625 could briefly
reach red flag conditions. However, a larger portion of fire zone
285 could reach Red Flag conditions for at least a few hours, and a
Fire Weather Watch will be in effect.

Meanwhile, the thermal trough pattern along the south Oregon coast
will continue into Wednesday, this will result in moderate to
locally poor overnight recoveries at the mid slopes and ridges in
fire zones 618, 619, western 620 and western fire zone 280 in
California. Guidance suggest breezy east to northeast winds, except
for fire zone 280.

The upper trough that will bring some cooling into the area is
expected to remain parked over the eastern Pacific with the ridge in
the vicinity of the four corners. This will result in a more south
to southwest flow, but more importantly could bring in an increase
of monsoonal moisture, thus increasing the concern for at least
isolated thunderstorms mainly east of the Cascades. Keep in mind
since were still several days out from this, the specifics on
locations, timing etc. will vary from day to day. At this point
it's something will monitor closely. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 8 PM PDT Wednesday for ORZ624.
     Heat Advisory until 8 PM PDT this evening for ORZ029>031.
     Heat Advisory until 8 PM PDT this evening for ORZ024-026.

CA...Excessive Heat Warning until 8 PM PDT this evening for
        CAZ080>082.
     Heat Advisory until 8 PM PDT this evening for CAZ083>085.

Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT
        Wednesday for PZZ350-356-370-376.
     Gale Warning until 11 PM PDT Wednesday for PZZ356-376.

15/15/04

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:10 PM PDTFire Weather WatchMFRModoc8 hr

Nearby

Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.